MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401575
Medical Device Problem Codes Signal Artifact/Noise (1036); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing ref: 3008452825-2022-00407, 3008452825-2022-00408.During a supraventricular ablation procedure with wolfe parkinson white syndrome, a pericardial effusion was noted in the coronary sinus.During the procedure, electrode 7-8 of the steerable catheter showed noise and stretching on the system screen and the physicians involved stated high impedance was noted.The signals of cs 7-8 were hidden from both the ensite precision and the ep recording system to continue the procedure.Access the coronary sinus (cs) was attempted with the steerable catheter, and subsequently with the help of the sl3 sheath.A non abbott guidewire was then used to guide the cs catheter.After the catheters were in place, the study was performed.The patient then became restless and stats dropped to approximately 70+.An echo was then performed which revealed an effusion.However, the procedure was abandoned midway through the study as the patient experienced a pericardial effusion which was confirmed via echocardiogram.A pericardiocentesis was performed which stabilized the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3.One 6f, decapolar, medium sweep, livewire ep catheter was received for evaluation.Electrode 7 read as an open circuit.Electrode ring 7 was dissected to reveal that conductor wire 7 was fractured proximal to the weld joint, consistent with the open circuit detected and the reported noise and display issue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the reported pericardial effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14306228
Report Number2182269-2022-00026
Device Sequence Number11960698
Product Code DRA
UDI-Device Identifier05414734202183
UDI-Public05414734202183
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number401575
Device Catalogue Number401575
Device Lot Number8185167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPREME¿ EP CATHETER; SUPREME¿ EP CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown